Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jul 2, 2014, 5:04 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 5:04 AM EDT (09:04 UTC)
- Expired
- Jul 2, 2014, 3:47 PM EDT
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
364 WHUS72 KMLB 020904 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 504 AM EDT WED JUL 2 2014 AMZ555-030700- /O.NEW.KMLB.SC.Y.0036.140702T0904Z-140703T0700Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 504 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING SOUTH IN THE AFTERNOON. SEAS 6 TO 7 FEET WITH A DOMINANT PERIOD 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
1 follow-up statement
741 WHUS72 KMLB 021947 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT WED JUL 2 2014 AMZ555-022100- /O.CAN.KMLB.SC.Y.0036.000000T0000Z-140703T0700Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 347 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION FOR WESTERLY WINDS OF 15 TO 20 KNOTS AND SEAS OF UP TO 6 FEET. $$ AMZ550-552-575-030600- /O.NEW.KMLB.SC.Y.0037.140702T2000Z-140703T0600Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 347 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS AND SEAS...WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH SEAS RANGING FROM 6 TO 8 FEET NEAR SHORE AND SOUTH...INCREASING TO 9 TO 11 FEET WELL OFFSHORE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ572-030600- /O.NEW.KMLB.SC.Y.0037.140702T2000Z-140703T1900Z/ WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 347 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THURSDAY. * WINDS AND SEAS...WEST TO NORTHWEST WINDS NEAR 20 KNOTS WITH SEAS UP TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-030600- /O.NEW.KMLB.SC.Y.0037.140703T0600Z-140703T1900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- 347 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM 2 AM TO 3 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH WILL BE IN EFFECT FROM 2 AM TO 3 PM EDT THURSDAY. * WINDS AND SEAS...LATER TONIGHT...WEST WINDS 20 TO 25 KNOTS. SEAS 9 TO 12 FEET DECREASING TO AROUND 7 FEET BY EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 4:00 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 2, 4:00 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT WED JUL 2 2014
.DISCUSSION...
...TROPICAL STORM ARTHUR OFFSHORE FROM SRN BREVARD COUNTY MOVING
NORTHWARD AND STRENGTHENING...
...STRONGEST WINDS TO REMAIN OFFSHORE...LOCALLY HEAVY RAIN POSSIBLE
IN SQUALLS MAINLY NEAR THE COAST...
...TROPICAL STORM WARNINGS CONTINUE ACROSS THE ATLANTIC WATERS...
...DANGEROUS SURF BUILDING AT THE BEACHES...
TODAY...THE RADAR PRESENTATION CONTINUED TO IMPROVE WITH TROPICAL
STORM ARTHUR SINCE LAST EVENING WITH AN OPEN MID LVL EYE LIKE
FEATURE EVIDENT SINCE AROUND 11 PM LAST EVENING. EARLIER ASCAT PASS
AT 0335Z HAD A FEW 50 KNOT WIND BARBS EAST OF THE CENTER AND RECENT
RECON DATA INDICATE SFC PRESSURE CONTINUE TO DROP TO NEAR 997 MBS.
THE SHORT RANGE MODEL GUIDANCE AND NHC TRACK IS IN GOOD AGREEMENT
WITH A CONTINUED NORTHWARD MOVEMENT OF THE SYSTEM WHICH SHOULD KEEP
THE CIRCULATION CENTER BEYOND 50-60 NAUTICAL MILES FROM THE EAST
CENTRAL FL COAST. EVEN WITH STRENGTHENING TODAY EXPECT THE DISTANCE
FROM THE COAST WILL KEEP TROPICAL STORM WINDS MAINLY ACROSS THE
OFFSHORE WATERS BEYOND 20 NAUTICAL MILES BUT WITH GUSTS TO TROPICAL
STORM FORCE IN SQUALLS ACROSS THE NEAR SHORE ATLANTIC WATERS AND
ALONG THE COAST. AS THE SYSTEM MOVES NORTHWARD LATER THIS MORNING
SHOULD BE ABLE TO LIFT TS WATCHES FOR THE TREASURE COAST WITH
OFFSHORE FLOW TO THE SOUTH OF THE CIRCULATION CENTER...THOUGH ANY
TRAILING RAIN BANDS WILL BE ABLE TO PRODUCE GUSTY WINDS TO TROPICAL
STORM STRENGTH IN SQUALLS. EXPECT SQUALLS TO AFFECT COASTAL AND NRN
SECTIONS TODAY WITH RAIN CHANCES FROM 40-50 PCT ACROSS THE INTERIOR
TO 60 PCT ACROSS VOLUSIA AND BREVARD WHERE A HIGHER COVERAGE OF
SHOWER BANDS SHOULD MOVE ONSHORE TODAY. FOR WINDS...WILL FORECAST
BREEZY CONDITIONS FOR VOLUSIA AND BREVARD COUNTIES AND WINDY ALONG
THE IMMEDIATE COAST AND BEACHES BY MID DAY INTO THE AFTERNOON.
BUILDING SURF WILL BECOME HIGH ACROSS THE VOLUSIA AND BREVARD COUNTY
BEACHES WITH A MODERATE RISK OF RIP CURRENTS. WITH THE OFFSHORE FLOW
HIGHS WILL REACH THE MID 90S ACROSS PORTIONS OF LAKE COUNTY AND THE
INTERIOR AND LOWER 90S ACROSS MUCH OF THE REMAINDER OF EAST CENTRAL
FLORIDA.
TONIGHT...AS ARTHUR MOVES NORTHWARD FROM WELL OFFSHORE OF VOLUSIA
COUNTY THIS EVENING EXPECT TROPICAL STORM WATCHES WILL HAVE BEEN
DROPPED ALONG THE COAST AND TROPICAL STORM CONDITIONS WILL BE ENDING
ACROSS THE NRN E CENTRAL FL ATLC WATERS BY LATER TONIGHT. SOME OF
THE SHORT RANGE FORECAST GUIDANCE INDICATES A TRAILING RAIN BAND
ACROSS NRN PORTIONS OF EAST CENTRAL FL DURING THE EVENING WHICH MAY
PRODUCE LOCALLY HEAVY RAIN. HAVE INDICATED HIGHER POPS ACROSS NRN
AREAS. WILL KEEP A SMALL SHOWER/TSTM CHANCE THROUGH THE NIGHT AFTER
MIDNIGHT WITH MOIST SW FLOW TRAILING FROM THE TROPICAL CYCLONE
MOVING AWAY FROM THE AREA. LOWS IN THE MID 70S.
THU-FRI...LATEST NHC GUIDANCE HAS ARTHUR EAST OF THE GEORGIA
COASTLINE REACHING HURRICANE STRENGTH BY THURSDAY MORNING AND MOVING
NORTHEAST AWAY FROM THE REGION. LOW LEVEL WEST-SOUTHWEST FLOW LEFT
IN THE WAKE OF ARTHUR WILL GRADUALLY WEAKEN THROUGH LATE WEEK. THE
OFFSHORE FLOW LOOKS TO REMAIN STRONG ENOUGH TO PREVENT THE EAST
COAST SEA BREEZE FROM DEVELOPING THURSDAY WITH SCATTERED AFTERNOON
SHOWERS AND STORMS MOVING WEST TO EAST ACROSS THE REGION AND
OFFSHORE. LACK OF EAST COAST SEA BREEZE DEVELOPMENT SHOULD ALSO KEEP
TEMPS ABOVE NORMAL ESPECIALLY AT THE COAST. HAVE THEREFORE LEANED
TOWARD THE WARMER GFS MOS GUIDANCE AND WENT WITH HIGHS IN THE MID
90S OVER MUCH OF THE REGION.
FOR THE FOURTH...OFFSHORE FLOW LOOKS TO WEAKEN ENOUGH FOR EAST COAST
SEA BREEZE TO DEVELOP BUT MAY STILL BE DELAYED...ESPECIALLY NORTH OF
THE CAPE. STILL LOOKS TO BE A HOT DAY WITH HIGHS IN THE LOW 90S
ALONG THE COAST AND MID 90S INTERIOR. GFS CONTINUES TO BRING DRIER
AIR INTO OKEECHOBEE COUNTY AND THE TREASURE COAST WHICH MAY LIMIT
COVERAGE ACROSS THIS REGION. HOWEVER FOR NOW WILL KEEP POPS IN THE
"CHANCE" RANGE WITH 30 PERCENT ACROSS THE TREASURE COAST AND 40-50
PERCENT FARTHER NORTH AND INLAND. SHOWERS AND STORMS WILL INCREASE
IN COVERAGE WITH BOUNDARY INTERACTIONS ACROSS THE INTERIOR AND NEAR
THE VOLUSIA/NRN BREVARD COAST THROUGH MID TO LATE AFTERNOON.
CONVECTION EXPECTED TO DECREASE INTO THE EVENING BUT A FEW LINGERING
SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH LATE
EVENING.
SAT-TUE...LOW PRESSURE TROUGH ALONG THE SOUTHEAST COAST WEAKENS WITH
SUBTROPICAL HIGH PRESSURE RIDGE BUILDING BACK NORTH AND ACROSS THE
REGION THIS WEEKEND INTO EARLY NEXT WEEK. MODEL GUIDANCE KEEPS
SUFFICIENT MOISTURE OVER THE AREA TO KEEP SCATTERED AFTERNOON
SHOWERS AND STORMS IN THE FORECAST EACH DAY WITH GREATEST COVERAGE
EXPECTED ACROSS THE INTERIOR WHERE SEA BREEZE/OUTFLOW BOUNDARY
COLLISIONS ARE MORE LIKELY. TEMPS TO REMAIN NEAR TO ABOVE NORMAL
THROUGH THE PERIOD WITH HIGHS RANGING FROM 90 TO LOW 90S ALONG THE
COAST AND LOW-MID 90S INLAND.
&&
.AVIATION...THE MAIN CONCERN WILL BE GUSTY WINDS WITH SQUALLS AND
BRIEF HEAVY RAIN WITH LOW VSBYS AND MVFR CIGS AS ACROSS NRN
TERMINALS TODAY INTO THIS EVENING. SRN TERMINALS WILL START DRY BUT
MAY SEE SOME FEEDER BANDS DEVELOP WITH AFTERNOON HEATING WHICH WOULD
BRING A CHANCE FOR SHRA/TSRA BY AFTERNOON. HAVE GUSTS TO 25 KT IN AT
KDAB-KTIX-KMLB BY AFTERNOON.
&&
.MARINE...TROPICAL STORM ARTHUR WILL NORTHWARD TODAY OFFSHORE FROM
THE BREVARD AND VOLUSIA COUNTY COAST. TROPICAL STORM FORCE WINDS
WILL AFFECT THE WATERS BEYOND 20 MILES MAINLY NORTH OF SEBASTIAN
INLET WITH GUSTS TO TROPICAL STORM STRENGTH IN SQUALLS NEAR SHORE.
HAZARDOUS MARINE CONDITIONS EXPECTED WITH SEAS TO 12-16 FT OFFSHORE
ESPEC ACROSS THE OFFSHORE WATERS FROM SEBASTIAN INLET TO FLAGLER
BEACH CLOSEST TO THE CIRCULATION CENTER. SMALL CRAFT SHOULD REMAIN
IN PORT AND WELL SECURED.
TONIGHT...WINDS WILL GRADUALLY DIMINISH TO 15-25 KNOTS AFTER
MIDNIGHT BUT SEAS WILL BE SLOWER TO SUBSIDE. EXPECT A TRANSITION
FROM TROPICAL HEADLINES FOR THE EAST CENTRAL FL ATLC WATERS BY
TONIGHT AS ARTHUR PULLS FARTHER AWAY BY LATE EVENING AND THE
OVERNIGHT HOURS.
THU-FRI...ARTHUR IS FORECAST TO BE EAST OF GEORGIA COAST BY THURSDAY
MORNING...STRENGTHENING INTO A HURRICANE AND MOVING NORTHEAST AND
AWAY FROM THE REGION INTO LATE WEEK. WEST TO SOUTHWEST WINDS UP TO
20 TO 25 KNOTS OFFSHORE THURSDAY MORNING WILL DECREASE AS THE SYSTEM
CONTINUES TO MOVE AWAY FROM THE REGION INTO THE AFTERNOON. WINDS AND
SEAS WILL CONTINUE TO DECREASE INTO FRIDAY WITH SEAS 4 FEET OR LESS
AND WINDS OUT OF THE S/SW AROUND 5-10 KNOTS.
SAT-SUN...HIGH PRESSURE RIDGE WILL BUILD BACK NORTH ACROSS THE
REGION INTO THE WEEKEND WITH FAVORABLE BOATING CONDITIONS EXPECTED
OVER THE WATERS. WINDS OUT OF THE S/SE DURING THE DAY AND THEN
VEERING TO THE S/SW AT NIGHT WITH SPEEDS AROUND 10 KNOTS OR LESS.
SEAS WILL RANGE FROM 1-2 FEET NEARSHORE AND 2-3 FEET OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 91 76 95 77 / 60 50 40 20
MCO 93 75 95 76 / 50 40 40 20
MLB 91 76 94 76 / 60 40 40 20
VRB 91 75 93 74 / 50 30 30 20
LEE 94 76 94 78 / 40 40 40 20
SFB 94 76 95 78 / 50 50 40 20
ORL 92 76 95 79 / 50 40 40 20
FPR 92 76 93 75 / 50 30 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WATCH FOR COASTAL VOLUSIA-INDIAN RIVER-NORTHERN
BREVARD-SOUTHERN BREVARD-ST. LUCIE.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...VOLKMER
LONG TERM....WEITLICH
RADAR/IMPACT WX...SEDLOCK
AVIATION/PUBLIC SERVICE...ULRICHHazardous weather outlook, Jul 1, 9:38 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 938 PM EDT TUE JUL 1 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 938 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN MELBOURNE FOR LOCAL HAZARDS ASSOCIATED WITH TROPICAL STORM ARTHUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TROPICAL STORM ARTHUR WILL LIFT SLOWLY NORTH AND NORTHEAST AWAY FROM FLORIDA BY LATE WEDNESDAY...WHILE CONTINUING TO SLOWLY STRENGTHEN. THE MAIN EFFECTS WOULD BE INCREASED WINDS AND SEAS OVER THE COASTAL WATERS. THERE COULD ALSO BE SOME IMPACTS TO COASTAL LAND AREAS... WITH INCREASING WINDS...SURF...RIP CURRENTS AND GUSTY SQUALLS MOVING ONSHORE WEDNESDAY BEFORE THE SYSTEM PULLS NORTH AWAY FROM THE AREA WEDNESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG THE COAST. BE SURE TO MONITOR THE LATEST OUTLOOKS AND FORECASTS FOR ARTHUR FROM BOTH THE NATIONAL HURRICANE CENTER...AND YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:47 PM EDT | Small Craft Advisory | MLB | 22 hr | |
| Jul 2, 5:07 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 53 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.